I have just had a blood test (Liver function) serum gamma GT level 375u/l. I have been taking weekly actonel for approx 3 years. NB I rarely drink even a small glass of wine
I am not a doctor so I am not real fimiliar with all the possible effects of this medication on the liver but I can share that it is primarily excreted through the kidneys rather than the liver suggesting less chance of it damaging the liver.
There are numerous causes of a raised serum gammma GT level including:
* congestive heart failure
* cholestasis (congestion of the bile ducts)
* cirrhosis of the liver
* Restricted blood flow to the liver
* restricted venous outflow from liver like Budd-Chiari syndrome
* Necrosis of the liver
* Liver tumors
* hepatotoxic drugs
Has the doctor investigated all the possibilities other than chronic or acute alcohol use?
Your GGT level is very high so further investigation is in order. Please consult a specialist.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 May 2010 • 1 answer
Posted 7 Jun 2010 • 1 answer
Posted 14 Dec 2010 • 1 answer
Am I at risk for D.T.'s? I'm 54 and drink 1 bottle of wine/night 4-5 times per week (last 10 years)?
Posted 8 Jul 2014 • 2 answers
Posted 9 Jan 2016 • 0 answers